Funnel Cloud, Hamilton
- When
- June 17, 2:41 PM CST
- Where
- Hamilton County, 2 mi N of Webster City
- Reported by
- Trained Spotter
- Coordinates
- 42.499, -93.820
A funnel cloud was reported with a wall cloud in north central Iowa.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
A funnel cloud was reported with a wall cloud in north central Iowa.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 17, 2:34 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 334 PM CDT WED JUN 17 2015 .SHORT TERM /TONIGHT/... ISSUED AT 334 PM CDT WED JUN 17 2015 FRONTAL BOUNDARY STRETCHING ACROSS THE NORTHWESTERN CWA...AND IS EXPECTED TO SINK SOUTHEASTWARD THIS EVENING AND GET HUNG UP ACROSS SOUTHERN IOWA LATE TONIGHT. ONE WEAK IMPULSE MOVING THROUGH ALOFT AND IS HELPING FIRE SOME STORMS ACROSS THE CWA THIS AFTERNOON WITH THE ACTIVITY EXPECTED TO LINGER INTO THE EVENING. ANOTHER IMPULSE TO MOVE THROUGH LATE TONIGHT INTO EARLY WEDNESDAY...WITH ADDITIONAL DEVELOPMENT POSSIBLE ALONG THE FRONT AS IT SETTLES INTO SOUTHERN IOWA TOWARD SUNRISE. AS THE FOR THE ACTIVITY THIS AFTERNOON/EARLY EVENING...CAPE IS DECENT BUT DEEP LAYER SHEAR IS WEAK. DECENT LOW LEVEL LAPSE RATES...AND LOW LEVEL CAPE/SFC VORTICITY. GIVEN THE HIGHER 0-3KM CAPE MIGHT HAVE A FEW FUNNEL CLOUD REPORTS IN VICINITY OF THE BOUNDARY BUT OVERALL SEVERE POTENTIAL IS LOW GIVEN THE SHEAR PARAMETERS. EXPECT MORE PULSE-TYPE STORMS WITH AN ISOLATED SEVERE HAIL OR WIND REPORT NOT COMPLETELY OUT OF QUESTION. GIVEN THE FRONT EXPECTED TO LINGER ACROSS THE SOUTH...STILL EXPECT DECENT MOISTURE TO REMAIN ACROSS THE AREA WHICH SHOULD KEEP OVERNIGHT TEMPS UP ACROSS THE SOUTH. COOLER TEMPS EXPECTED ACROSS THE NORTH WITH SOME DRIER AIR WORKING ITS WAY INTO THE STATE. THEREFORE HAVE MIN TEMPS AROUND 60 ACROSS THE NORTH AND IN THE UPPER 60S TO THE SOUTH. .LONG TERM /THURSDAY THROUGH WEDNESDAY/... ISSUED AT 334 PM CDT WED JUN 17 2015 SURFACE FRONT WILL DRIFT SOUTHEAST AND INTO NORTHERN MISSOURI ON THURSDAY AS WEAK MID-LEVEL FORCING CONTINUES OVER IOWA. WHILE SURFACE RIDGING AND DRIER AIR PUSHING INTO THE NORTH WILL LIMIT CHANCES OF RAIN/STORMS IN MOST LOCATIONS...SOME THREAT WILL REMAIN IN THE FAR SOUTH WHERE MOISTURE WILL REMAIN A BIT DEEPER NEAR SURFACE BOUNDARY. HOWEVER...SUBSIDENCE WILL INCREASE INTO THURSDAY EVENING INTO FRIDAY ACROSS MUCH OF IOWA WITH RATHER TRANQUIL CONDITIONS DURING THIS TIME AND RATHER PLEASANT WEATHER WITH LOWER DEWPOINTS. WARM ADVECTION WILL INCREASE ON FRIDAY AND PERSIST INTO SATURDAY AS THERMAL RIDGE FROM THE PLAINS TRANSLATES EAST TOWARD THE STATE. NEXT SHORTWAVE IN NORTHERN ROCKIES WILL APPROACH THE PLAINS ON FRIDAY NIGHT INTO SATURDAY. THIS WILL PRODUCE AN MCS ON FRIDAY NIGHT IN THE DAKOTAS THAT IS EXPECTED TO MOVE SOUTHEAST TOWARD THE STATE BY SATURDAY MORNING. THE CONVECTION WILL PASS INTO NORTHERN IOWA BY SATURDAY MORNING BUT LIKELY WEAKENING WITH DIURNAL MORNING LULL. SURFACE FRONT WILL DROP INTO THE NORTH BY AFTERNOON AND WILL FOCUS CONVERGENCE ALONG IT AXIS FOR REDEVELOPMENT DURING PEAK HEATING ON SATURDAY. MODELS TEND TO DROP THE CONVECTIVE SYSTEM SOUTHWARD ON SATURDAY EVENING WITH THE POTENTIAL FOR SOME LARGE HAIL AND DAMAGING WINDS GIVEN THE STRONG INSTABILITY. THEREAFTER...RELATIVELY FLAT RIDGING DEVELOPS ACROSS THE WEST AND MOVES EAST WITH WESTERLIES FLOWING ACROSS THE NORTHERN UNITED STATES. IOWA WILL BE ON THE SOUTHERN EDGE OF THE WESTERLIES WHICH SHOULD ALLOW WARMER TEMPERATURES INTO NEXT WEEK AND SOME THREAT OF STORMS...MAINLY IN NORTHERN IOWA. OF COURSE...ANY ADJUSTMENT FARTHER SOUTH IN THIS FLOW WOULD MAKE CONDITIONS MORE ACTIVE A SLIGHTLY COOLER. && .AVIATION...17/18Z ISSUED AT 1237 PM CDT WED JUN 17 2015 FRONTAL BOUNDARY LOCATED IN NW IA TO SLOWLY DROP SOUTHEAST THIS AFTERNOON/EVENING AND GET HUNG UP ACROSS CENTRAL AND SOUTHERN IA LATE TONIGHT. EXPECT STORMS TO DEVELOP THROUGHOUT THE AFTERNOON HOURS IN VICINITY OF THE FRONT...WITH A FEW ALREADY SHOWING UP ON RADAR NW OF KFOD. THEREFORE HAVE ADDED IN SOME PRECIP MENTION AT ALL TAF SITES. CIGS IN THE MVFR TO VFR RANGE...WITH SOUTHERLY WINDS TO BECOME MORE NORTHWESTERLY TO NORTHEASTERLY THROUGH THE PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...BEERENDS LONG TERM...COGIL AVIATION...BEERENDS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 416 AM CDT WED JUN 17 2015 IAZ060-180930- POLK- 416 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE AREA. SEE THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING INTO TONIGHT. A FEW OF THESE STORMS MAY BE STRONG AND PRODUCE PERIODS OF HEAVY DOWNPOURS. THUNDERSTORMS ARE POSSIBLE SATURDAY INTO SUNDAY MORNING AND THEN AGAIN MONDAY. THUNDERSTORMS ON SATURDAY AFTERNOON AND EVENING MAY BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. LOCALIZED HEAVY RAIN MAY ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY EVENING. IAZ027-028-037>039-048>050-059-061-062-071>075-081>086-092>097- 180930- BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL-TAMA-DALLAS- JASPER-POWESHIEK-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 416 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE TONIGHT INTO THURSDAY. A FEW STORMS MAY BE STRONG. THUNDERSTORMS ARE POSSIBLE SATURDAY INTO SUNDAY MORNING AND THEN AGAIN MONDAY. THUNDERSTORMS ON SATURDAY AFTERNOON AND EVENING MAY BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. LOCALIZED HEAVY RAIN MAY ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY EVENING. IAZ004>007-015>017-023>026-033>036-044>047-057-058-070-180930- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-CASS- 416 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE STRONG TO SEVERE WITH HAIL AND DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE SATURDAY INTO SUNDAY MORNING AND THEN AGAIN MONDAY. THUNDERSTORMS ON SATURDAY AFTERNOON AND EVENING MAY BE STRONG TO SEVERE...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. LOCALIZED HEAVY RAIN MAY ALSO OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY EVENING. KOTENBERG
The Des Moines radar (KDMX), 86 km away, was scanning. The volume nearest the first event began at 20:40 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2015Every state in 2015This day in weather historyWarnings in Iowa, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588679.